Skip to content

Incontinence & Overactive Bladder Health Center

Font Size
A
A
A

Medicines and Urinary Symptoms

Many prescription and nonprescription medicines can cause urinary symptoms. A few examples include:

  • Antihistamines.
  • Decongestants.
  • Opiate pain medicines.
  • Tricyclic antidepressants.

If you develop a urinary problem after taking a medicine:

  • Call the doctor who prescribed the medicine to determine whether you should stop taking it or take a different one. An appointment may not be necessary.
  • If you are taking a nonprescription medicine, stop taking the medicine. Call your doctor if you feel you need to continue taking the medicine.

ByHealthwise Staff
Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine
Specialist Medical ReviewerH. Michael O'Connor, MD - Emergency Medicine

Current as ofSeptember 9, 2014

WebMD Medical Reference from Healthwise

Last Updated: September 09, 2014
This information is not intended to replace the advice of a doctor. Healthwise disclaims any liability for the decisions you make based on this information.

Today on WebMD

Incontinence Women Slideshow
SLIDESHOW
leaking faucet
Assessment
 
Public restroom door sign
Slideshow
nachos and beer
Article
 
woman holding water
Slideshow
Food That Makes You Gotta Go
Slideshow
 
Male Incontinence Slideshow
Slideshow
Mature woman standing among peers
Article
 
Worried in bed
Article
woman standing in front of restroom sign
Slideshow
 
various pills
Video
sitting in chair
Article